Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 24, 2004, 8:24 PM CDT for Tazewell County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 8:24 PM CDT (01:24 UTC)
- Expired
- Apr 24, 2004, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 562 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS53 KILX 250124
SVRILX
ILC179-250215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAZEWELL COUNTY IN CENTRAL ILLINOIS
* UNTIL 915 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER DILLON...OR ABOUT 10 MILES SOUTHEAST OF
PEKIN...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MACKINAW
MORTON
DEER CREEK
DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4052 8964 4038 8948 4041 8930 4052 8929
4061 8933 4073 8936
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:05 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Apr 24, 2:05 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 PM CDT SAT APR 24 2004 .DISCUSSION... MAIN FORECAST CONCERNS IN THE SHORT TERM STEM AROUND TIMING THE PCPN OUT OF THE AREA LATE TONIGHT AND TOMORROW IN THE EAST. STILL APPEARS TO BE A HEAVY RAIN THREAT OVERNIGHT BUT MAINLY IN THE FAR EAST AND SE. SEVERE WX THREAT APPEARS TO BE MINIMIZED BY THE FACT THAT THE RAIN HAS MOVED INTO MOST OF THE AREA NOW AND HAS STABILIZED THE ATMOSPHERE AND PRETTY MUCH STOPPED THE AFTERNOON HEATING. SPECIAL 18Z ILX SOUNDING STILL LOOKS VERY STABLE ALONG WITH SOMEWHAT LIMITED SHEAR AND KIND OF WARM IN THE MID LEVELS. IN THE LONGER TERM...TIMING THE NEXT SYSTEM INTO THE AREA AROUND THU AFTERNOON OR SO AND THEN WHEN TO MOVE IT OUT OF THE AREA IS THE MAIN CONCERN. NO REAL STRONG MODEL PREFERENCE FOR THIS PACKAGE BUT LEANED A LITTLE MORE TOWARD THE ETA SOLUTIONS. STAYED FAIRLY CLOSE TO THE GUIDANCE NUMBERS. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... PLENTY OF SHORT TERM CHALLENGES STARTING WITH TONIGHT...MODELS COMING INTO BETTER AGREEMENT NOW...BUT THE ETA IS STILL MOVING THE PCPN OUT OF THE AREA LATE NIGHT AND A LITTLE QUICKER THAN THE GFS. ALL MODELS SHOW SOMEWHAT OF A DRY SLOT TRYING TO WORK INTO THE AREA AFTER 06Z...ESP ACROSS THE WESTERN 1/2 OF THE CWA. THE EAST REMAINS UNDER THE GUN THOUGH. DECIDED TO GO WITH SPLIT ISC GRIDS TONIGHT...CATEGORICAL POPS FROM 00-06Z ALL AREAS...THEN HIGH CHC OR LIKELY AFTER MIDNIGHT IN THE WEST (WILL WAIT TO PRESS TIME FOR FINAL DECISION THERE)...AND CAT POPS ALL NIGHT IN THE EAST. REMOVED MENTION OF HEAVY RAIN IN THE ZONES TONIGHT IN THE WEST BUT KEPT IT GOING IN THE SE-E ZONES. FLASH FLOOD GUIDANCE INDICATES WE SHOULD NOT HAVE ANY FLOOD PROBLEMS THOUGH SO NOT THINKING ABOUT ANY KIND OF A WATCH. ISC GRID COORDINATION ALSO A CHALLENGE IN THE SHORT TERM. AS MENTIONED ABOVE...SEVERE THREAT APPEARS LIMITED DUE TO THE FACT THAT ITS ALREADY RAINING AND NOT VERY UNSTABLE...ALTHOUGH THE INSTABILITY DOES INCREASE A LITTLE LATE NIGHT. DECIDED TO GO A LITTLE MORE OPTIMISTIC TOMORROW MORNING OVER THE WESTERN THIRD OF THE CWA....AND LOWERED POPS IN THE EAST. BEST POPS IN THE EAST WILL BE IN THE AM. KEPT LOW CHC POPS GOING FOR INSTABILITY/STEEP LAPSE RATE/WRAP AROUND TYPE OF SHOWERS IN THE AFTERNOON BUT NOT REAL CONFIDENT. MODELS DO HOWEVER HINT AT SOME LIFT ROTATING AROUND IN THE NW FLOW LATE AFTERNOON AND DURING THE NIGHT. DECIDED TO REMOVE SILENT 20 POPS IN THE ZONES FOR SUNDAY NIGHT BUT MAY HAVE TO TAKE ANOTHER LOOK AT THIS FEATURE. KEPT MONDAY DRY AS LOW LEVEL MOISTURE IS LIMITED BUT NW FLOW PREVAILS AND SOME INCR IN CLOUDINESS POSSIBLE MONDAY AFTERNOON. COOLER 8H TEMPS TOMORROW AND MONDAY TO BE OFFSET SOMEWHAT BY AT LEAST SOME LATE APRIL SUN...ESP ON MONDAY. LONG TERM...TUESDAY THROUGH SATURDAY... FAIRLY STRONG RETURN FLOW BEGINS TUE AND INCREASES THROUGH WED...BRINGING A QUICK RETURN TO WARMER WEATHER THROUGH MIDWEEK. RAISED MAX TEMPS AND OVERNIGHT LOWS A NOTCH OR SO TUE-WED. NEXT SYSTEM APPROACHES THE AREA BY THU AFTERNOON. GFS MODEL HAS BEEN PRETTY CONSISTENT WITH THIS FEATURE. ECMWF AND GFS ARE IN PRETTY DECENT AGREEMENT ALSO. DECIDED TO GO AHEAD AND PUT POPS IN THU AFTERNOON FOR MOST OF THE CWA BUT NOT THE FAR E-SE CORNER. THEN CHC POPS THU NIGHT THROUGH FRI NIGHT. GFS WANTING TO HANG ON TO SOME PCPN ON SAT BUT THINKING THAT THIS IS A BIT OVERDONE AND THE PCPN SHOULD BE JUST EAST OF THE AREA BY THEN. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && HALL
Hazardous weather outlook, Apr 24, 11:56 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1156 AM CDT SAT APR 24 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1156 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF LOW PRESSURE WILL SLOWLY LIFT FROM KANSAS THIS AFTERNOON TO EASTERN IOWA BY LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVER CENTRAL AND SOUTHEASTERN ILLINOIS THIS AFTERNOON AND EVENING AHEAD OF THIS SYSTEM. THE STORMS WILL BE HEAVY RAIN PRODUCERS TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BYRD
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.